Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at May 2, 2021, 6:07 PM CDT for Sauk County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2021, 6:07 PM CDT (23:07 UTC)
- Expired
- May 2, 2021, 6:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Milwaukee, WI
County Sauk County, WI
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281 WWUS83 KMKX 022307 SPSMKX Special Weather Statement National Weather Service Milwaukee/Sullivan WI 607 PM CDT Sun May 2 2021 WIZ056-022330- Sauk- ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SAUK COUNTY... At 606 PM CDT, a strong thunderstorm was located near Reedsburg, moving northeast at 25 mph. Winds of 40 to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Reedsburg, La Valle and Ironton. LAT...LON 4364 9010 4364 8990 4350 9001 4356 9017 TIME...MOT...LOC 2306Z 229DEG 22KT 4360 9002 $$ KUROSKI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at May 2, 2:47 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 2, 2:47 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 247 PM CDT Sun May 2 2021 .SHORT TERM... (Issued 247 PM CDT Sun May 2 2021) Tonight through Monday night: Temperatures around southern Wisconsin are back in the 80s for much of the area. Winds have remained on the higher side compared to initial thinking and this has helped to push temps a little higher. These winds have also allowed for decent mixing with dewpoints holding in the 50s, where a few of the hires models suggested dewpoints getting into the lower 60s. This drier air is evident in satellite imagery with the weaker cu field to the south and west. Not much in the way of cu over our area. Those clouds are associated with a push of slightly higher moisture at the 850mb level but again, think the drier air is going to limit any potential development this afternoon and evening along the WI/IL border. Further north though the forcing is better with a more pronounced frontal boundary. Expecting some showers and storms to develop along the front and sag south into the region tonight. Models have been a bit all over the place in how they handle any showers/storms tonight but tend to favor the guidance that keeps precip more anchored along the front. This is in part because of the drier air present over the region, just think the entrainment of that air into any updrafts that attempt to get going in the weaker lift won't be able to maintain. So, lowered pops across the area for this evening into the overnight hours. Then early Monday morning as the front sags south and a weak upper wave moves into northern IL do I think we could start to an increase in shower activity. Models still differ a bit on the timing of the main front on Monday with most guidance suggesting afternoon/evening. Went that route with the forecast, which keeps much of the area warm with highs in the 60s to lower 70s. We'll have more cloud cover and that's going to be what keeps temps more in check tomorrow. Wind shear starts to increase tomorrow afternoon and it's possible that a stronger storm or two could develop mainly closer to the IL/WI border. Stumpf && .LONG TERM... (Issued 247 PM CDT Sun May 2 2021) Tuesday through Sunday: Tuesday looks to be cool as we'll be in a post frontal air mass and there'll be plenty of CAA on northerly winds that day. Cool air will then likely linger through much of the week as a broad cutoff 500mb low spins over the southern Hudson Bay area in Canada and leaves a reservoir of cold air aloft over much of the Great Lakes region, as the ECMWF and GFS show the dreaded 540 thickness contour dipping into the corn belt for much of the week. We are in the time of year when the sun tends to bump temperatures up a few degrees if it can stay out long enough, so if we can break into the some sunshine, we could be in for a mild day or two. Wednesday and Saturday look like the main suspects for warmer days during the week as relative high pressure slides to the south of Wisconsin on both of those days. Most of the waves this week will pass to the south of Wisconsin, and maybe bring a glance blow of light rain to far southern Wisconsin Tuesday night, and again Thursday morning. Friday may feature some light rain from weak instability created by the cold air aloft. QPF looks to be pretty lackluster this week, which won't do us any favors in the race to catch up on this spring's precipitation. CMiller && .AVIATION... (Issued 247 PM CDT Sun May 2 2021) Mainly VFR conditions are forecast this evening into early Monday morning. Moisture begins to increase towards sunrise and this will cause a gradual lowering in cigs down to around 3,500ft. A low pressure system will drag a front through the region on Monday bringing increasing shower and storm chances Monday afternoon and evening. Expect cigs to lower to MVFR/IFR as these showers move through. Winds stay breezy out of the SW into this evening before decreasing tonight. Winds shift to the NW/N behind the front tomorrow afternoon. Stumpf && .MARINE... (Issued 247 PM CDT Sun May 2 2021) Gusty W/SW winds to small craft conditions will continue into the evening hours before starting to decrease tonight. A system will move through the region Monday afternoon and evening switching the winds to the N/NW. We'll stay in a mainly northerly flow pattern through the middle of the week as a another system moves through on Tuesday. Gusts may approach small craft conditions on Tuesday. Lighter winds are expected to end the week. Stumpf && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory...LMZ644-LMZ645-LMZ646 until 7 PM Sunday. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, May 2, 2:50 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 250 PM CDT Sun May 2 2021 WIZ046-047-051-052-056>060-062>072-032000- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 250 PM CDT Sun May 2 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight There is a slight chance for thunderstorms this evening. Thunderstorms are likely toward central Wisconsin tonight, with a chance elsewhere. .DAYS TWO THROUGH SEVEN...Monday through Sunday Thundestorms are likely on Monday, with a chance Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. LMZ643>646-032000- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 250 PM CDT Sun May 2 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Southwest gusts from 25 to 30 kts are expected over the nearshore waters of Lake Michigan through this evening. A Small Craft Advisory is in effect. There is a chance for thunderstorms near Sheboygan this evening. Thunderstorms are likely toward Sheboygan tonight, with a chance elsewhere. .DAYS TWO THROUGH SEVEN...Monday through Sunday Thundestorms are likely on Monday, with a chance Monday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-032000- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 250 PM CDT Sun May 2 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Thunderstorms are likely over the central part of Lake Michigan this evening through late tonight. .DAYS TWO THROUGH SEVEN...Monday through Sunday Thunderstorms are likely over the southern part of Lake Michigan Monday into Monday night. www.weather.gov/mkx
In the hours before
Special weather statement, May 2, 6:07 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 607 PM CDT Sun May 2 2021 WIZ056-022330- Sauk- ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SAUK COUNTY... At 606 PM CDT, a strong thunderstorm was located near Reedsburg, moving northeast at 25 mph. Winds of 40 to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Reedsburg, La Valle and Ironton. LAT...LON 4364 9010 4364 8990 4350 9001 4356 9017 TIME...MOT...LOC 2306Z 229DEG 22KT 4360 9002 KUROSKI
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:59 PM CDT | Small Craft Advisory | MKX | 23 hr |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.